Alert archive / Oregon / High Wind Watches in 2012

High Wind Watch 22, NWS Medford, OR

December 17, 2012Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind watch at Dec 17, 2012, 2:45 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 19, 2012, 7:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 2:45 PM PST (22:45 UTC)
In effect from
Dec 19, 2012, 7:00 AM PST
Expired
Dec 18, 2012, 4:10 AM PST
In force
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
127 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WWUS76 KMFR 172245
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
245 PM PST MON DEC 17 2012

...A STRONG WARM FRONT WILL REACH THE COAST EARLY WEDNESDAY MORNING
BRINGING THE POTENTIAL FOR MODERATE TO STRONG WINDS ALONG THE
COAST...

ORZ021-022-180645-
/O.NEW.KMFR.HW.A.0022.121219T1500Z-121220T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD
245 PM PST MON DEC 17 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* WINDS...SOUTH 40 TO 55 MPH WITH GUSTS TO 65 TO 75 MPH ARE
  POSSIBLE. 

* TIMING...SOUTH WINDS INCREASE WEDNESDAY MORNING AND LASTING INTO
  WEDNESDAY AFTERNOON. 

* LOCATIONS INCLUDE: BANDON...PORT ORFORD.

* IMPACTS...DRIVING WILL BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES ESPECIALLY OVER EXPOSED AREAS ON HIGHWAY 101. TREE 
  DAMAGE AND POWER OUTAGES ARE POSSIBLE. LOOSE ITEMS MAY BE 
  PICKED UP BY THE WIND AND BECOME DANGEROUS PROJECTILES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

PETRUCELLI
2 follow-up statements
725 
WWUS76 KMFR 180504
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
904 PM PST MON DEC 17 2012

...A STRONG WARM FRONT WILL REACH THE COAST EARLY WEDNESDAY
MORNING BRINGING THE POTENTIAL FOR MODERATE TO STRONG WINDS ALONG
THE COAST...

ORZ021-022-190000-
/O.CON.KMFR.HW.A.0022.121219T1500Z-121220T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD
904 PM PST MON DEC 17 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

* WINDS...SOUTH 40 TO 55 MPH WITH GUSTS TO 65 TO 75 MPH ARE 
  POSSIBLE. 

* TIMING...STRONG SOUTH WINDS MAY DEVELOP WEDNESDAY MORNING AND
  CONTINUE INTO WEDNESDAY AFTERNOON.

* LOCATIONS INCLUDE: BANDON...PORT ORFORD.

* IMPACTS...DRIVING WILL BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES ESPECIALLY OVER EXPOSED AREAS ON HIGHWAY 101. TREE 
  DAMAGE AND POWER OUTAGES ARE POSSIBLE. LOOSE ITEMS MAY BE 
  PICKED UP BY THE WIND AND BECOME DANGEROUS PROJECTILES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WRIGHT
167 
WWUS76 KMFR 181210
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
410 AM PST TUE DEC 18 2012

...A STRONG WARM FRONT WILL REACH THE COAST EARLY WEDNESDAY
MORNING BRINGING MODERATE TO STRONG WINDS ALONG THE COAST...

ORZ021-022-182015-
/O.UPG.KMFR.HW.A.0022.121219T1500Z-121220T0600Z/
/O.NEW.KMFR.HW.W.0028.121219T1500Z-121220T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
410 AM PST TUE DEC 18 2012

...HIGH WIND WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 40 TO 55 MPH WITH GUSTS TO 65 TO 75 MPH ARE 
  POSSIBLE. 

* TIMING...STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP WEDNESDAY
  MORNING AND CONTINUE INTO EARLY THURSDAY MORNING.

* LOCATIONS INCLUDE: MOST OF THE SOUTHERN OREGON COAST.

* IMPACTS...DRIVING WILL BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES ESPECIALLY OVER EXPOSED AREAS ON HIGHWAY 101. TREE 
  DAMAGE AND POWER OUTAGES ARE POSSIBLE. LOOSE ITEMS MAY BE 
  PICKED UP BY THE WIND AND BECOME DANGEROUS PROJECTILES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG
HIGHWAY 101.

&&

$$

SVEN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 17, 8:52 AM PST, 5 hours 53 minutes earlier.

Area forecast discussion, Dec 17, 8:52 AM PST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
852 AM PST MON DEC 17 2012

.DISCUSSION...LOW PRESSURE HAS NOW MOVED INTO NORTHWEST WASHINGTON
AND IS WEAKENING. WINDS ALONG THE COAST AND EASTSIDE ARE ALREADY
STARTING TO DECREASE. SNOW LEVELS THIS MORNING WERE AROUND 3000
FEET...BUT THEY WILL BE COMING DOWN DURING THE DAY AS THE COLD
FRONT PUSHES SOUTH. CURRENT SATELLITE IMAGE SHOWS PLENTY OF
INSTABILITY CLOUDS OVER THE WATERS AND ARE HEADING OUR WAY. SO
WE'LL LIKELY SEE SHOWERS STARTING TO INCREASE THIS AFTERNOON AND
LASTING INTO THIS EVENING. A PRELIMINARY LOOK AT SOME DATA SUGGEST
PRECIPITATION WILL DECREASE THIS EVENING...THEN INCREASE TONIGHT
AHEAD OF A SHORTWAVE TROUGH. CURRENT WIND...SNOW AND BLIZZARD
WARNING HEADLINES ARE DUE TO END AT 10 AM PST AND WE'LL LET THEM
EXPIRE. THE NEXT SHORT TERM CONCERN WILL BE THE THREAT FOR LOW
ELEVATION SNOW TONIGHT INTO TUESDAY. WE'LL TAKE A CLOSER LOOK AT
THIS AND SEE IF ANY ADJUSTMENTS HAVE TO BE MADE. -PETRUCELLI

&&

.AVIATION...A VERY STRONG FRONT IS MOVING THROUGH THE FORECAST AREA
THIS MORNING...AND HAS REACHED THE CASCADES AS OF 3AM. FREEZING
LEVELS ARE DECREASING SHARPLY BEHIND THE FRONT AND WILL DROP TO
ABOUT 2000 FEET MSL LATER THIS MORNING ACROSS MUCH OF THE AREA.
WINDS ARE DIMINISHING SOME AT THE COAST AND WEST SIDE BUT WILL
REMAIN GUSTY THROUGH THE MORNING...AND STRONG WINDS AND WIDESPREAD
TURBULENCE WILL CONTINUE FROM THE CASCADES EAST THROUGH THE
AFTERNOON.

PLENTY OF MOISTURE BEHIND THE FRONT WILL MAINTAIN MOUNTAIN
OBSCURATION ACROSS THE FORECAST AREA TODAY. WITH COLDER AIR
FILTERING IN...EXPECT PERIODS OF MVFR AND IFR VISIBILITIES IN SNOW
SHOWERS ACROSS THE FORECAST AREA TODAY. OUTSIDE OF SNOW SHOWERS...A
MIX OF VFR AND MVFR CEILINGS IS EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 343 AM PST MON DEC 17 2012/

SHORT TERM...A VERY STRONG SUB 975MB LOW PRESSURE SYSTEM MOVED
INTO WASHINGTON THIS MORNING. WARM FRONT ALLOWED FOR A SURGE IN
SNOW LEVEL OVERNIGHT AND WAS ABLE TO CHANGE SNOW TO RAIN FOR A
TIME EVEN IN CASCADES NEAR DIAMOND LAKE. BUT THE COLD OCCLUSION
HAS MOVED THROUGH AND RAIN HAS GONE BACK TO HEAVY SNOW THERE WITH
STRONG WINDS CONTINUING. A BLIZZARD WARNING IS UP OVER THE
NORTHERN CASCADES THROUGH THIS MORNING AND THIS LOOKS APPROPRIATE
GIVEN THE NEAR WHITEOUT ON THE WEB CAM IN THE LAST COUPLE OF
HOURS. SNOW LEVELS RANGE FROM 3500 FEET ACROSS THE WEST SIDE TO
5000 FEET IN MODOC COUNTY. THESE WILL CONTINUE TO DROP ACROSS THE
REST OF THE AREA THIS MORNING AND ANY RAIN OVER THE EAST SIDE
SHOULD TURN BACK TO SNOW BEFORE TAPERING OFF TO SNOW SHOWERS LATER
THIS MORNING. HAVE DROPPED THE WINTER STORM WARNING TO ADVISORY IN
THE HIGHER SPOTS AROUND MOUNT SHASTA AS SNOW SHOULD BE EASING
THERE.

THE WIND FIELD ASSOCIATED WITH THIS STORM HAS BEEN IMPRESSIVE WITH
WIND GUSTS OF 60 TO 80 MPH FELT ALONG THE COAST AND ACROSS THE
HIGHER ELEVATIONS/EAST SIDE. GUSTS 85+ MPH HAVE BEEN REPORTED AT A
FEW OF THE RAWS SITES, INCLUDING ONION MOUNTAIN, SQUAW PEAK AND
ZIMMERMAN. GUSTY WINDS AROUND ROSEBURG AND PORTIONS OF THE WEST SIDE
LAST EVENING PROMPTED THE ISSUANCE OF A WIND ADVISORY, BUT THIS HAS
BEEN CANCELLED AS WINDS HAVE EASED. WINDS HAVE ALSO EASED A BIT
ALONG THE COAST/SHASTA VALLEY, SO HAVE ALLOWED THE HIGH WIND
WARNINGS TO EXPIRE THERE. HAVE KEPT WARNINGS/ADVISORIES UP OVER THE
EAST SIDE UNTIL THE 700 MB FLOW RELAXES WHICH IS AROUND 18Z.

MOIST ONSHORE FLOW WILL KEEP SHOWERY PRECIPITATION GOING INTO THE
CASCADES THIS AFTERNOON BUT MOST AREAS SOUTH AND EAST WILL GET A
BREAK. THE NEXT PROBLEM WILL BE CRASHING SNOW LEVELS TONIGHT INTO
TUESDAY...LIKELY DROPPING DOWN TO VALLEY FLOORS WEST OF THE CASCADES
WITH SUB 522 1000/500MB THICKNESS VALUES EXTENDING WELL TO THE SOUTH
INTO NORTHERN CALIFORNIA. MODELS ARE STILL DEPICTING TWO UPPER
SHORTWAVES MOVING THROUGH WHILE SNOW LEVELS ARE VERY LOW. THE FIRST
WILL BE EARLY MONDAY NIGHT...THEN THE NEXT ON TUESDAY. THE EVENING
SHIFT HOISTED A WINTER WEATHER ADVISORY ABOVE 500 FEET AND A WINTER
STORM WATCH ABOVE 1500 FEET FOR SNOW DURING THIS TIME FRAME. WILL
LET THE DAY SHIFT TAKE ANOTHER LOOK AT THE MODELS TO SEE IF AN
UPGRADE OF THE WATCH WILL BE NECESSARY. SNOW AMOUNTS SHOULD AT
LEAST MEET ADVISORY CRITERIA, WHICH ON THE WEST SIDE IS ONLY 1 TO
3 INCHES.

BEYOND THAT, THE ACTIVE PATTERN WILL CONTINUE WITH ANOTHER WARM
FRONT LIFTING NORTH OF THE AREA TUESDAY NIGHT INTO WEDNESDAY
FOLLOWED BY ANOTHER SHARP COLD FRONT WEDNESDAY NIGHT INTO THURSDAY.
THIS WILL SPELL ANOTHER ROUND OF STRONG WINDS ALONG THE COAST, THE
HIGHER ELEVATIONS, SHASTA VALLEY AND THE EAST SIDE WITH MODERATE TO
HEAVY PRECIPITATION SPREADING INLAND. MODEL SOUNDINGS SHOW THAT COLD
AIR MAY BE TRAPPED IN THE VALLEYS AGAIN INITIALLY WEDNESDAY
MORNING, SO WE'LL HAVE TO KEEP A CLOSE EYE ON THIS FOR LOW
ELEVATION SNOW POTENTIAL. SPILDE

LONG TERM...NO CHANGES WERE MADE. PREVIOUS DISCUSSION FROM SUNDAY
AFTERNOON'S AFD FOLLOWS...THE STRONG COLD FRONT WEDNESDAY NIGHT AND
THURSDAY IS ASSOCIATED WITH GOOD MOISTURE AND A STRONG WESTERLY
JET IN THE UPPER LEVELS. ALSO 700 MB WINDS ARE SOUTHWEST WINDS AT
70 TO 80 KT AS THE FRONT MOVES INTO THE AREA. THIS STORM IS
EXPECTED TO BRING A PERIOD OF HEAVY TO MODERATE RAIN AND SNOW TO
THE AREA WEDNESDAY NIGHT AND THURSDAY ALONG WITH THE POTENTIAL FOR
STRONG AND GUSTY WINDS OVER THE MOUNTAINS AND INTO THE SHASTA
VALLEY AND SUMMER LAKE AREAS. SNOW LEVELS DURING THIS TIME ARE
FORECAST AROUND 2000 TO 2500 FEET...AND POSSIBLY LOWER. THESE LOW
SNOW LEVELS COMBINED WITH THE POTENTIAL FOR HEAVY PRECIPITATION
RATES...MAY BRING MODERATE TO HEAVY SNOW ACCUMULATIONS TO
VALLEYS...INCLUDING IN SOME VALLEY LOCATIONS WEST OF THE CASCADES.
ALSO THE GFS SHOW WEAK INSTABILITY OVER THE COASTAL WATERS AND
NEAR THE COAST AHEAD OF THE FRONT WHICH MAY SUPPORT A SLIGHT
CHANCE OF THUNDERSTORMS. THE DGEX MODEL SHOWED LESS INSTABILITY SO
HAVE KEPT MENTION OF THUNDERSTORMS OVER THE COASTAL WATERS AND
COAST OUT OF THE FORECAST FOR NOW.

AS ADDITIONAL SHORTWAVES MOVE AROUND THE UPPER TROUGH AND INTO THE
AREA THURSDAY EVENING THROUGH FRIDAY EXPECT ADDITIONAL CHANCES FOR
RAIN AND SNOW. SNOW LEVELS ARE EXPECTED TO BE AROUND 2000 FEET
THURSDAY EVENING GRADUALLY RISING TO 3000 FEET LATE FRIDAY.

BY SATURDAY AND SUNDAY...THE MODEL SOLUTIONS BEGIN SHOW SIGNIFICANT
DIFFERENCES AND THERE IS LOWER CONFIDENCE IN THE FORECAST FOR THIS
PERIOD. BOTH MODELS SEND A FRONT INTO THE PACNW EARLY
SATURDAY...BRINGING MORE RAIN AND SNOW TO THE AREA...BUT DIFFER ON
HOW QUICKLY THE TROUGH WILL SHIFT INLAND SUNDAY INTO MONDAY. THE GFS
KEEPS THE UPPER TROUGH JUST OFF THE PACNW AND CONTINUES TO SEND
STORMS INTO THE AREA SATURDAY AND SUNDAY...THEN SHOWS THE UPPER
TROUGH GRADUALLY SHIFTING INLAND MONDAY.  THE ECMWF SHOWS A STRONG
SHORTWAVE MOVING AROUND THE TROUGH SATURDAY NIGHT AND INTO NORTHERN
AND CENTRAL CALIFORNIA EARLY SUNDAY...THEN SHIFTS THE TROUGH INLAND
ON SUNDAY. HAVE KEPT THE CHANCE OF PRECIPITATION HIGH THROUGH THE
PERIOD WITH SNOW LEVELS IN THE 3000 TO 4000 FT RANGE
SATURDAY...POSSIBLY LOWERING ON SUNDAY INTO SUNDAY NIGHT.

BEHIND THE TROUGH...RIDGING MAY BUILD INTO THE AREA TOWARDS
CHRISTMAS...HOWEVER THE ENSEMBLE SOLUTIONS ARE MIXED WITH SOME
ENSEMBLE MEMBERS SHOWING THE UPPER TROUGH REMAINING OVER THE REGION
ON MONDAY INTO TUESDAY SO NO CLEAR PATTERN IS EVIDENT AT THIS
TIME. CC

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ030-031.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ030.
     WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ030.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ029.
     BLIZZARD WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ027.
     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST
     TUESDAY FOR ORZ021>026.
     HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
     WINTER STORM WATCH FROM 4 PM PST THIS AFTERNOON THROUGH TUESDAY
     AFTERNOON ABOVE 1500 FEET FOR FOR ORZ021>026.
     WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ028.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ028.

CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ084.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR
     CAZ082-083.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 3000
     FEET FOR FOR CAZ080.
     WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ084-085.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST THIS AFTERNOON FOR PZZ356.
     HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
     PZZ350-370-376.

MAP/MAP/MAP

In the hours before

Local storm report, Dec 17, 9:05 AM PST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST MON DEC 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       2 ESE CAVE JUNCTION     42.15N 123.61W
12/17/2012  M0.78 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            9AM TO 9AM. MINOR DEBRIS ON HWY FROM LAST NIGHTS WIND.

&&

GLASER
Local storm report, Dec 17, 9:40 AM PST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
940 AM PST MON DEC 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 AM     HEAVY RAIN       5 NNE SELMA             42.35N 123.57W
12/17/2012  M0.00 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            1.04 INCHES 8 PM TO 8 AM

&&

GLASER
Local storm report, Dec 17, 10:21 AM PST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1021 AM PST MON DEC 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HEAVY SNOW       10 SSE SPRAGUE RIVER    42.32N 121.44W
12/17/2012  E0.0 INCH        KLAMATH            OR   TRAINED SPOTTER

            STRONG WINDS OVERNIGHT.MUST OF HAD A BLIZZARD. UNABLE TO
            MEASURE SNOWFALL. 0.96 WATER EQUIVALENT. 1-2 INCHES ON
            GROUND.

&&

GLASER
Local storm report, Dec 17, 10:57 AM PST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1057 AM PST MON DEC 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.34W
12/17/2012  M0.70 INCH       CURRY              OR   TRAINED SPOTTER

            9PM TO 930AM. ICE PELLET SHOWER AROUND 9AM.

1030 AM     HEAVY RAIN       2 N CAVE JUNCTION       42.19N 123.65W
12/17/2012  M1.12 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            4PM TO 10AM.

&&

GLASER
Local storm report, Dec 17, 12:19 PM PST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1219 PM PST MON DEC 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     NON-TSTM WND GST SSW SILVER LAKE         43.13N 121.05W
12/17/2012  E50 MPH          LAKE               OR   TRAINED SPOTTER

            6 INCHES OF SNOW ON THE GROUND AND SNOWING. VISIBILITY
            1/2 MILE. HIGHWAY 31 IS ICY.

&&

DW
Local storm report, Dec 17, 12:34 PM PST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1234 PM PST MON DEC 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     SNOW             ESE MOUNT SHASTA        41.32N 122.31W
12/17/2012  M3.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            12 HOUR AMOUNT FROM 6 PM PST TO 6 AM PST.

&&

DW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 8:11 PM PSTGale WarningMFR6 hr
Dec 16, 9:53 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas22 hr
Dec 16, 10:25 PM PSTWinter Storm WatchMFRCoos, Curry, Douglas, Jackson, Josephine16 hr
Dec 17, 2:04 AM PSTGale WarningMFR107 min
Dec 17, 2:04 AM PSTSmall Craft Advisory for WindsMFR14 hr

Nearby

High Wind Watches in Oregon, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.